MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. GRASPING FORCEPS

AOMORI OLYMPUS CO., LTD. GRASPING FORCEPS
Model Number FG-53SX-1
Medical Device Problem Codes Device Reprocessing Problem (1091); Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to an olympus service center for evaluation and the reported issue was confirmed.When the slider was operated, the grip remained closed and did not open or close.After applying lubricant, the grip was opened and closed smoothly.The arms of the grasping jaws (the linkage mechanism at the distal end) had foreign materials.After removing the foreign material, the grasping jaws opened, but there was a feeling of being caught in the opening and closing.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus, during preparation for use for a urological procedure, the grasping forceps grip (jaw) was stiff and did not open.Another grasping forceps was used, however, the same issue occurred.The intended procedure was completed by switching to a spare grasping forceps.The surgical delay was less than five (5) minutes.The patient was not under general anesthesia as the procedure was an outpatient examination.No patient injury reported.The primary cleaning, ultrasonic cleaning, lubrication, and sterilization of the device was implemented according to the recommendations of the instruction manual.In the urology department, the same phenomenon had occurred multiple times in the past.However, the customer did not recall the number of occurrences or dates of the events.The only information provided for the past multiple events was that the issues occurred during an unknown diagnostic procedure.The grasping forceps grip (jaw) was stiff and did not open.The intended procedure was completed by switching to a spare grasping forceps.The surgical delay was less than five (5) minutes.The patient was not under general anesthesia as the procedure was an outpatient examination.During the evaluation of the device, it was noted there was foreign matter was adhered to the forceps.This report is to capture the reportable malfunction of the foreign matter was adhered to the forceps noted at estimation.This complaint is related to patient identifiers: (b)(6) (grasping forceps, fg-53sx-1).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Please see the updates in sections h6 and h10.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause could not be determined.However, it is likely due to foreign matter adhesion from insufficient cleaning.The following information is stated in the instructions for use (ifu): ¿reprocess the instrument immediately after use, first by immersing it in a neutral, low-foaming, medical grade detergent solution, then following the cleaning and sterilization procedures given in this chapter.Failure to reprocess the instrument immediately after use, or using other than a medical-grade detergent may cause corrosion at the metal parts like the grasping jaws.This could impair the operation of the instrument or cause a part of it to break and/or fall off inside the patient.Lubrication: 1.Immerse the insertion portion in the basin containing lubricant for 2 to 3 seconds.2.Remove the instrument from the lubricant.3.Operate the slider to open and close the grasping jaws two or three times.4.Wipe the exterior of the instrument with a clean, dry lint-free cloth and allow the instrument to air dry.¿ olympus will continue to monitor field performance for this device.

Brand Name
GRASPING FORCEPS
Common Device Name
GRASPING FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
aomori olympus co., ltd.
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15163719
Report Number9614641-2022-00105
Device Sequence Number6475903
Product Code PTS
UDI-Device Identifier04953170049040
UDI-Public04953170049040
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K013591
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-53SX-1
Device Lot NumberK1916-2096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer09/16/2022
Initial Report FDA Received Date08/04/2022
Supplement Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown